Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 5, NWS Wichita, KS

March 9, 201313 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 9, 2013, 3:26 PM CST for 13 counties in Kansas. It took effect at Mar 10, 2013, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 3:26 PM CST (21:26 UTC)
In effect from
Mar 10, 2013, 12:00 AM CST
Expired
Mar 10, 2013, 6:43 PM CDT
In force
18 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS73 KICT 092126
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CST SAT MAR 9 2013

KSZ032-033-047>051-067-068-082-083-091-092-101130-
/O.NEW.KICT.WI.Y.0005.130310T0600Z-130311T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
326 PM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST TONIGHT TO 7 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 7 PM
CDT SUNDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL SURGE SOUTHEAST ACROSS THE
  REGION LATE TONIGHT INTO SUNDAY MORNING...PERSISTING THROUGH THE
  DAY SUNDAY. THE STRONGEST WINDS WILL LIKELY BE GENERALLY WEST OF
  THE FLINT HILLS. 

* WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH...WITH
  GUSTS OF 40 TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK
4 follow-up statements
514 
WWUS73 KICT 100914
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT SUN MAR 10 2013

KSZ032-033-047>051-067-068-082-083-091-092-102315-
/O.CON.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
414 AM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL INCREASE CONSIDERABLY THIS MORNING
  AND CONTINUE THROUGHOUT THE AFTERNOON. THE STRONGEST WINDS WOULD
  OCCUR WEST OF THE FLINT HILLS.

* WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH WITH 40 TO
  45 MPH GUSTS.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES TRAVELLING ON EAST TO WEST ORIENTED ROADS AND
  HIGHWAYS SUCH AS I-70...K-96 AND K-400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED 30 TO 39 MPH WINDS AND OR
46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ES
209 
WWUS73 KICT 102008
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT SUN MAR 10 2013

KSZ032-033-048-049-102115-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA
308 PM CDT SUN MAR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE WINTER WEATHER ADVISORY CURRENTLY IN EFFECT REPLACES THE WIND
ADVISORY OVER CENTRAL KANSAS.

$$

KSZ047-050-051-067-068-082-083-091-092-110000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/
BARTON-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON...
HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
308 PM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL GRADUALLY
  DECREASE BELOW WIND ADVISORY CRITERIA THIS EVENING.

* WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH WITH 40 TO
  50 MPH GUSTS.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS AND
  HIGHWAYS SUCH AS INTERSTATE 70...AND HIGHWAYS 96...400...50 AND
  56. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED 30 TO 39 MPH WINDS AND OR
46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ADK
493 
WWUS73 KICT 102009
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT SUN MAR 10 2013

KSZ047-050-051-067-068-082-083-091-092-110000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/
BARTON-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON...
HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
309 PM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL GRADUALLY 
  DECREASE BELOW WIND ADVISORY CRITERIA THIS EVENING. 

* WINDS...WILL BE OUT OF THE NORTHWEST AT 30 TO 35 MPH WITH 40 
  TO 50 MPH GUSTS. 

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS AND 
  HIGHWAYS SUCH AS INTERSTATE 70...AND HIGHWAYS 96...400...50 
  AND 56. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED 30 TO 39 MPH WINDS AND OR
46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ADK
353 
WWUS73 KICT 102343
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT SUN MAR 10 2013

KSZ047-050-051-067-068-082-083-091-092-110045-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-130311T0000Z/
BARTON-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON...
HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
643 PM CDT SUN MAR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:11 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 9, 3:11 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CST SAT MAR 9 2013

.DISCUSSION...

FORECAST HIGHLIGHTS FOCUS AROUND PRECIPITATION CHANCES THROUGH
SUNDAY...INCLUDING A FEW THUNDERSTORMS THIS AFTERNOON/EVENING...AND
ACCUMULATING SNOW SUNDAY.

NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO PROGRESS
NORTH/NORTHEAST ACROSS EASTERN KS...GENERALLY ALONG/EAST OF
I-135...IN ZONE OF DEEP WARM/MOIST ADVECTION AHEAD OF STRONG
SHORTWAVE APPROACHING FROM THE WEST/SOUTHWEST. THIS AIRMASS IS
CHARACTERIZED BY ELEVATED INSTABILITY UP TO 500 J/KG...SO BRIEF
HEAVY DOWNPOURS...VERY SMALL HAIL AND PERHAPS SOME GUSTY WINDS WILL
BE POSSIBLE. ANTICIPATE THIS ACTIVITY TO GRADUALLY SHIFT INTO FAR
EASTERN KS BY THIS EVENING. BY MIDNIGHT...MAJORITY OF PRECIPITATION
WILL LIKELY HAVE SHIFTED INTO MISSOURI...AS MID-LEVEL DRY SLOT
CONTINUES TO PUNCH IN FROM THE SOUTHWEST.

FURTHER WEST OVER PORTIONS OF CENTRAL/SOUTH-CENTRAL KS...WATCHING
FOR THE POSSIBLE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED
SHALLOW/LOW-TOPPED THUNDERSTORMS ALONG A SHARPENING DRYLINE THIS
AFTERNOON-EVENING. DECENT AFTERNOON HEATING IN THE 60S AND DEWPOINTS
IN THE MID 50S IN CONCERT WITH STEEPENING LOW-MID LEVEL LAPSE RATES
DUE TO COLDER/DRIER AIR ALOFT HAS RESULTED IN MLCAPES 500-800 J/KG.
THINKING THE GREATEST CHANCE FOR SURFACE-BASED CONVECTION WILL BE
WEST OF I-135 OVER CENTRAL KS...CLOSEST TO DRYLINE/COLD FRONT
INTERSECTION...WHERE CONVERGENCE WILL BE MAXIMIZED. FURTHER SOUTH
INTO SOUTH-CENTRAL KS...CONFIDENCE LESSENS DUE TO WEAKER DRYLINE
CONVERGENCE...WHICH MAY PREVENT ANYTHING FROM DEVELOPING.
ALL-IN-ALL...IF STORMS CAN DEVELOP...STRONGLY SHEARED ENVIRONMENT
WOULD SUPPORT ROTATING UPDRAFTS...WITH A THREAT FOR MARGINALLY
SEVERE HAIL/WIND. ADDITIONALLY...AN ISOLATED TORNADO CANNOT BE RULED
OUT GIVEN MODEST LOW-LEVEL SHEAR AND LOW-LEVEL BUOYANCY. THIS
STRONG/MARGINALLY SEVERE THUNDERSTORM THREAT WILL LIKELY END BY 9 PM
WITH LOSS OF DAYTIME HEATING.

FOR LATER TONIGHT THROUGH SUNDAY...ANTICIPATING MUCH COLDER AIR TO
SURGE SOUTHEAST ACROSS THE REGION ON STRONG/GUSTY NORTHWEST WINDS.
CONSEQUENTLY...HOISTED A WIND ADVISORY FROM MIDNIGHT TONIGHT THROUGH
6 PM SUNDAY WEST OF THE FLINT HILLS. ADDITIONALLY...PRECIPITATION
WILL INCREASE OVER CENTRAL KS LATE TONIGHT...AS DEFORMATION ZONE
FROM ASSOCIATED SHORTWAVE APPROACHES FROM THE WEST...EXPANDING INTO
EAST-CENTRAL KS SUNDAY. THINKING ENOUGH COLD AIR WILL BE IN PLACE
FOR A PERIOD OF LIGHT TO MODERATE SNOW SUNDAY. IN FACT...LAST TWO
NAM RUNS LEND INCREASED CONFIDENCE TO THIS SCENARIO...AS A
REINFORCING LOBE OF ENERGY ROTATES UP FROM THE
SOUTHWEST...INCREASING THE FRONTOGENESIS/LIFT. CURRENTLY
ANTICIPATING UP TO 1 INCH NORTH OF HIGHWAY 56...WITH 1-2 INCHES
ALONG/NORTH OF I-70. GIVEN ANTICIPATED STRONG WINDS...COULD BE
LOOKING AT DRASTICALLY REDUCED VISIBILITIES IN FALLING/BLOWING SNOW.
HELD OFF ON WINTER WEATHER ADVISORY DUE TO MARGINAL ACCUMULATIONS.
HOWEVER...IF LATEST NAM RUN CONTINUES...SNOWFALL AMOUNTS MAY NEED TO
BE INCREASED SOME...INCREASING THE NEED FOR A WINTER WEATHER
ADVISORY. WILL ALLOW NIGHT SHIFT TO MAKE THAT CALL.

FOR MONDAY THROUGH NEXT WEEKEND...MODEL CONSENSUS SUGGESTS MUCH
QUIETER AND DRY WEATHER...AS NORTHWEST TO ZONAL FLOW ALOFT DEVELOPS
ACROSS MUCH OF THE REGION. ADDITIONALLY...TEMPERATURES SHOULD
GRADUALLY WARM THROUGH THE WEEK...AS HEIGHTS/THICKNESSES GRADUALLY
INCREASE FROM THE SOUTHWEST. COULD BE LOOKING AT HIGHS NEAR 70F BY
WEEK'S END.

ADK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

DIFFICULT AVIATION FORECAST TODAY WITH WIDESPREAD RA AND TSRA
AFFECTING THE AREA. CIGS HAVE BOUNCED AROUND QUITE A BIT WITH
HIGHER THAN ANTICIPATED CLOUD DECKS. CONTINUED OFF AND ON SHOWERS
AND STORMS ARE EXPECTED FOR THE REST OF THE AFTERNOON WITH
MARGINAL VFR CONDITIONS EXISTING FOR ALL SITES BUT KRSL WHICH IS
JUST ON THE WESTERN EDGES OF THE LOWER CLOUD DECK. CONDITIONS WILL
DETERIORATE FURTHER TONIGHT AS A COLD FRONT APPROACHES BY 06Z.
STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP ALONG AN
APPROACHING DRY LINE PRIOR TO COLD FRONTAL PASSAGE BUT THIS WILL
DEPEND ON ANY CLEARING PRIOR TO ITS ARRIVAL. WITH THE AREA SOCKED
IN WITH CLOUDS AND SHOWERS THIS SCENARIO IS SEEMING A BIT LESS
LIKELY BUT WITH CONDITIONS REMAINING FAVORABLE THE EARLY EVENING
HOURS WILL NEED TO BE MONITORED CLOSELY.

SGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  38  22  47 /  30  30  10   0
HUTCHINSON      33  35  21  48 /  20  50  10   0
NEWTON          34  36  21  45 /  30  50  10   0
ELDORADO        38  40  22  45 /  50  40  10   0
WINFIELD-KWLD   39  41  23  47 /  40  30  10   0
RUSSELL         31  33  18  49 /  50  70  10   0
GREAT BEND      31  34  19  49 /  40  60  10   0
SALINA          32  34  20  47 /  30  60  20   0
MCPHERSON       33  35  20  47 /  30  60  10   0
COFFEYVILLE     51  51  27  46 /  80  40  10   0
CHANUTE         48  48  25  44 /  80  40  20   0
IOLA            47  47  25  43 /  80  50  20   0
PARSONS-KPPF    50  50  25  45 /  80  40  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT CST TONIGHT TO 7 PM CDT SUNDAY FOR
KSZ032-033-047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Mar 9, 2:35 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CST SAT MAR 9 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
235 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
MAINLY RUSSELL AND BARTON COUNTIES THROUGH SUNSET. THE PRIMARY
THREAT WILL BE DAMAGING WINDS AND QUARTER SIZED HAIL. A BRIEF
TORNADO CANNOT BE RULED OUT. THERE IS STILL UNCERTAINTY AS TO
WHETHER STORMS WILL DEVELOP IN THIS AREA. HOWEVER TEMPERATURES IN
THIS AREA HAVE WARMED INTO THE 60S JUST AHEAD OF THE DRY LINE AND
COLD FRONT. THE THREAT FOR STRONG TO SEVERE STORMS WILL WANE
RAPIDLY AT SUNSET. INSTABILITY FOR SEVERE  STORMS IS LACKING OVER
THE REMAINDER OF THE AREA.

THE GRASSLAND FIRE DANGER IS VERY HIGH ACROSS RUSSELL AND BARTON
COUNTIES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PERIOD OF LIGHT SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS
SUNDAY WITH SOME ACCUMULATIONS POSSIBLE.

VERY HIGH GRASSLAND FIRE DANGER WILL BE POSSIBLE AGAIN SUNDAY
GENERALLY ALONG AND WEST OF THE FLINT HILLS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT DUE TO THE LIMITED THREAT AND RAPID MOVEMENT OF THE
STORMS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Mar 9, 2:53 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CST SAT MAR 9 2013

KSZ093-092130-
COWLEY-
253 PM CST SAT MAR 9 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 249 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHILOCCO...OR 19 MILES SOUTH OF
WINFIELD...AND MOVING NORTHEAST AT 55 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3700 9714 3719 9715 3747 9697 3748 9684
      3746 9653 3719 9653 3699 9685
TIME...MOT...LOC 2053Z 221DEG 48KT 3705 9704

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:53 PM CSTSpecial Weather StatementICTCowley37 min

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.